Hail, Jefferson
- When
- February 26, 3:56 PM CST
- Where
- Jefferson County, 0.58 mi SE of Gillburg
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.125, -94.162
KFDM-TV reported penny size hail near Parkdale Mall.
Scattered strong thunderstorms developed across coastal southeast Texas during the afternoon hours on February 26th. A few reports of hail ranging from pea to penny size were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Scattered strong thunderstorms developed across coastal southeast Texas during the afternoon hours on February 26th. A few reports of hail ranging from pea to penny size were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 26, 11:35 AM CST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1135 AM CST FRI FEB 26 2010 .DISCUSSION... FOR THE 26/18Z TAF ISSUANCE. && .AVIATION... LIFT ACROSS THE AREA IS INCREASING LEADING TO AN INCREASE IN SHOWER COVERAGE AS UPPER LEVEL DISTURBANCE OVER NORTH TEXAS MOVES EASTWARD. SHOWERS...WITH ISOLATED THUNDERSTORMS...WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON HOURS FROM WEST TO EAST. VISIBILITIES AND CEILINGS WILL BE IN THE MVFR RANGE IN THE SHOWER ACTIVITY. A SURFACE COLD FRONT LOCATED IN EAST TEXAS WILL FIRST REACH KBPT AROUND 26/22Z THEN FINALLY REACHING KARA AROUND 27/04Z. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST...WITH PREVAILING CEILINGS LOWERING TO LOW END MVFR...AND PREVAILING VISIBILITIES ALSO IN THE MVFR RANGE DUE TO LIGHT RAIN AND MIST. AS THE UPPER LEVEL DISTURBANCE MOVES OFF TO THE EAST DURING THE OVERNIGHT...WRAP AROUND MOISTURE WILL KEEP CLOUDS AT LOW END MVFR/HIGH END IFR HANGING AROUND INTO SATURDAY MORNING...WITH SOME SLOW IMPROVEMENT BY THE END OF THE TAF FORECAST. RUA && .PREV DISCUSSION... /ISSUED 1032 AM CST FRI FEB 26 2010/ DISCUSSION... AT 10 AM...SFC LOW WAS JUST EAST OF THE DALLAS-FORT WORTH METROPLEX...WITH CDFNT TRAILING TO THE SOUTH BTWN THE I-35 AND I-45 CORRIDORS. TO THE SOUTH...MARINE WMFNT HAS MOVED NORTH OF BUOY 42035 TO NEAR THE SE TX COASTLINE. VIGOROUS MID/UPPER LEVEL SHORTWAVE NOTED ON W/V IMAGERY IS EXPECTED TO CONTINUE DIGGING TO THE SOUTHEAST AS THE POLAR JET DIVES SOUTH FROM THE INTERMOUNTAIN WEST TO THE SOUTHERN PLAINS...WITH THE SFC LOW TRACKING IN TANDEM ACROSS EAST TEXAS TOWARD SOUTH CENTRAL LOUISIANA. SYNOPTIC SCALE LIFT AHEAD OF THE SHORTWAVE RESULTING IN NUMEROUS SHRA/ISOLD TSRA OVER EAST TX INTO CENTRAL LA. ACTIVITY IS MUCH MORE CONVECTIVE THAN CURRENT FORECAST INDICATES...WHICH ONLY MENTIONS RAIN AND NO THUNDER. HAVE UPDATED WEATHER GRIDS ACCORDINGLY...AND INCREASED POPS TO NEAR CATEGORICAL. HOURLY TEMPERATURES WERE ALSO RISING MORE QUICKLY THAN FORECAST...SO HIGH TEMPERATURES WERE INCREASED 2 TO 5 DEGREES FROM WEST TO EAST...AND I HOPE THIS WAS ENOUGH. UPDATED PRODUCTS ALREADY SENT. 13 PREV DISCUSSION... /ISSUED 635 AM CST FRI FEB 26 2010/ DISCUSSION... FOR 12Z TAF ISSUANCE. AVIATION... REGIONAL 88DS SHOW LIGHT TO MODERATE RETURNS ACROSS THE EXTREME NRN ZONES THIS MORNING. HOWEVER SFC OBS INDICATE THAT MUCH OF THIS IS NOT REACHING THE GROUND ATTM. NONETHELESS THESE RETURNS SHOW THAT ISENTROPIC LIFT AHEAD OF APPROACHING SHORTWAVE IS OVERSPREADING THE FORECAST AREA RIGHT NOW. 12Z KLCH SOUNDING SHOWS IS MOISTENING AS WELL WITH DECENT MOISTURE THROUGH 450 MB. THE RAIN WILL INCREASE IN COVERAGE/INTENSITY LATER THIS MORNING AS THE COLUMN FURTHER MOISTENS WITH LOW-LEVEL SERLY FLOW IN PLACE WHILE LIFT ALSO INCREASES AS SHORTWAVE INDUCES SFC LOW DEVELOPMENT OVER THE REGION. SO BASICALLY THE STORY OF THIS TAF ISSUANCE IS INCREASING RAIN CHANCES AND LOWERING CEILINGS THROUGH THE PERIOD. EXPECTING MVFR CEILINGS BY LATER THIS AFTERNOON...WITH IFR CONDITIONS PREVAILING TONIGHT. STRONG NWRLY FLOW IS EXPECTED BEHIND THE LOW ONCE IT PASSES TONIGHT. 25 PREV DISCUSSION... /ISSUED 619 AM CST FRI FEB 26 2010/ SYNOPSIS...HARDWARE ISSUES CAUSED DELAYS, MY APOLOGIES. THIS MORNING WILL SEE A TRANSITION AS THE HIGH PRESSURE RIDGE DEPARTS TO THE EAST, A FRONTAL SYSTEM GENERATED OUT OF THE SOUTHERN ROCKIES MAKES ITS WAY INTO EAST TEXAS, AND A WARM FRONT FORMS UP NEAR THE TEXAS COAST. A DIGGING UPPER LEVEL TROF SUPPORTING THE TEXAS FRONTAL SYSTEM WILL PRODUCE A SURFACE LOW ON THE EMERGING COASTAL WARM FRONT THIS MORNING WHICH WILL BE MOVING INTO THE LOWER SOUTHEAST TEXAS COASTAL PLAINS AS A SURFACE LOW WITH A BRIEF WARM SECTOR. THE SURFACE LOW WILL MOVE SOUTHEAST INTO THE NEAR SHORE WATERS OFF CAMERON LATE THIS AFTERNOON. ENHANCED LIFT FROM ISENTROPIC FLOW OVER THE THE FRONTAL BOUNDARY ALOFT WILL GET A BOOST FROM THE FALLING HEIGHTS INDICATING LIFT FROM THE DEEPENING TROF. THICKNESS FALLS SOME WET BULBING AS WELL AS RAIN COOLED AIR WILL HOLD TEMPERATURES TO THE UPPER 40S TO LOWER 50S. RAIN SHOULD TAPER OFF LATE TONIGHT AS THE UPPER TROF SPEEDS THROUGH. SHORT TERM...KEPT THIS FORECAST ALL RAIN DESPITE H500-1000HPA THICKNESSES FALLING AS LOW AS 5360M AT AEX TO 5390M AT BPT AND LCH. TIME HEIGHT FCST PROFILES STILL SHOW THE FREEZING LEVEL REMAINING ABOVE 3K FEET LATE TNITE. STAYED CLOSE TO THE PREVIOUS FCST ON POPS AND WELL BELOW GFS GUIDANCE, CLOSER TO THE NAM MAINLY DUE TO THE DRIER AIR WHICH WILL TAKE A FEW HOURS TO SATURATE BEFORE THE PRECIP REACHES THE SURFACE. HELD TEMPS LOWER DUE TO THE EFFECTS OF WET BULBING AND RAIN COOLED AIR. LONG TERM...AFTER A PLEASANT BUT COOL WEEKEND COURTESY OF A PASSING UPPER LEVEL RIDGE, ANOTHER IN A SERIES OF DIGGING UPPER TROFS OUT OF THE SOUTHERN ROCKIES GENERATING COASTAL GULF LOWS WILL AGAIN BRING A COLD RAIN ON MONDAY. THE GFS LOOKS TO BE BETTER DEFINED ON THE SURFACE LOW. MERGED WITH THE EURO ON TEMPS DUE TO MODEL DIFFERENCES ON TIMING. THESE DIFFERENCES REMAIN INTO THE MIDDLE OF THE WEEK AND AGAIN NEAR THE END OF THE UPCOMING WEEK. MARINE...A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED AS THE FRONT MOVES INTO OUR WESTERN WATERS LATE THIS AFTERNOON. BUT FIRST SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONTAL SYSTEM OVER TEXAS. THIS COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS LATE THIS AFTERNOON AND EARLY TONIGHT PRODUCING WIDESPREAD RAIN. THE STRONG NORTH WINDS IN THE WAKE OF THE FRONT WILL LINGER INTO SATURDAY. THE SECOND GULF LOW PRESSURE DEVELOPING ACROSS THE NORTHERN GULF ON MONDAY WILL PRODUCE MODERATE TO STRONG NORTH WINDS AND ANOTHER CHANCE FOR RAIN. 11 && .PRELIMINARY POINT TEMPS/POPS... KLCH 56 45 57 43 63 / 80 60 10 0 10 KBPT 58 45 59 41 63 / 80 40 10 0 10 KAEX 47 40 57 40 59 / 80 70 10 0 10 KLFT 55 42 57 42 62 / 80 80 20 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 640 AM CST FRI FEB 26 2010 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-271200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 640 AM CST FRI FEB 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER TROF AND A GULF LOW WILL PRODUCE AROUND AN INCH OF RAIN LATER TODAY THROUGH TONIGHT. DRAINAGE IN THE AREA SHOULD BE ABLE TO HANDLE THIS STEADY TYPE OF COLD RAIN WITHOUT FLOODING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER UPPER TROF/GULF LOW WILL PRODUCE ADDITIONAL RAINFALL LATE SUNDAY NIGHT INTO EARLY TUESDAY. A DRY WEEKEND SHOULD ALLOW FOR THIS ADDITIOANAL RAINFALL TO DRAIN WITHOUT FLOODING AS WELL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JS
The Lake Charles radar (KLCH), 91 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 hail. Local standard time, as filed.
KFDM-TV reported penny size hail near Parkdale Mall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217387.